Methods and Applications of Analysis

Volume 16 (2009)

Number 3

Completeness of Eigenfunctions of Sturm-Liouville Problems with Transmission Conditions

Pages: 299 – 312

DOI: http://dx.doi.org/10.4310/MAA.2009.v16.n3.a2

Authors

Xiaoling Hao

Jiong Sun

Aiping Wang

Siqin Yao

Abstract

In this paper, we investigate a class of Sturm-Liouville problems with eigenparameter-dependent boundary conditions and transmission conditions at an interior point. A self-adjoint linear operator $A$ is defined in a suitable Hilbert space $H $such that the eigenvalues of such a problem coincide with those of $A$. We show that the operator $A$ has only point spectrum, the eigenvalues of the problem are algebraically simple, and the eigenfunctions of $A$ are complete in $H$.

Keywords

Eigenparameter-dependent boundary conditions; transmission conditions; eigenvalues; eigenfunctions; completeness

2010 Mathematics Subject Classification

34L10, 47E05

Full Text (PDF format)